MAUDE Adverse Event Report: ACIST MEDICAL SYSTEMS, INC. ACIST; INJECTOR AND SYRINGE, ANGIOGRAPHIC

ACIST MEDICAL SYSTEMS, INC. ACIST; INJECTOR AND SYRINGE, ANGIOGRAPHIC
Model Number CVI
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Death (1802)
Date of Event 01/08/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
Device evaluation will be provided in a follow-up report.
 
Event or Problem Description
A stemi procedure was performed on a (b)(6) year old male patient transferred from the emergency department.At the very beginning of the procedure, error messages appeared, "air column detected" and "turn off stopcock to the patient to purge." one entire bottle of contrast was purged.A new set up was drawn, and the same error messages occurred.After this, manual injections were done.The patient experienced chest pain, abnormal heart rhythm (vtach, vfib, asystole).Blood pressure <90 mmhg systolic, myocardial infarction, and cardiac biomarker elevation, trop 11.9.The outcome of the event was that the patient expired.
 
Additional Manufacturer Narrative
The acist angiographic contrast injection system, model cvi, serial number (b)(4), was returned to acist on january 12, 2018.The injection system was functionally tested and met the pre-established specifications.There was no evidence of device malfunction related to this event based on the data from the analysis of the injector.Based on the testing of the injector, there is no evidence of device malfunction related to this event.The consumable kits used during the case were discarded.The lot numbers are: a2000 syringe kit, lot# 27517t, bt2000 manifold kit, lot# 10117p and bt2000 manifold kit, lot# 54321237, and at-p65 hand controller kit, lot# 56260956.The device history was reviewed of the consumable lots used in the case, and no non-conformities were found.The cause of the event is inconclusive.This report is closed.

Brand Name
ACIST
Common Device Name
INJECTOR AND SYRINGE, ANGIOGRAPHIC
Manufacturer (Section D)
ACIST MEDICAL SYSTEMS, INC.
7905 fuller road
eden prairie MN 55344
MDR Report Key7234496
Report Number2134243-2018-00005
Device Sequence Number18859811
Product Code DXT
UDI-Device Identifier10841716101233
UDI-Public(01)10841716101233(11)170825
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K010390
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCVI
Device Catalogue Number014657
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/08/2018
Supplement Date Received by Manufacturer01/08/2018
Initial Report FDA Received Date02/01/2018
Supplement Report FDA Received Date04/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMIODARONE; ANGIOMAX; ASA; ATROPINE; CALCIUM CHLORIDE; DEXTROSE 50%; EPINEPHRINE; INSULIN; LIDOCAINE; METRONIC TEMPORARY PACER; MORPHINE; SODIUM BICARB; ZOFRAN; ZOLL
Outcome Attributed to Adverse Event Death;
Patient Age53 YR
Patient Weight86